MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 8 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 8 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Model Number 1506-10-008
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received a right revision of an unknown unicompartmental knee to treat aseptic loosening.A primary attune knee was implanted.The patella was resurfaced and depuy cement x 2 was utilized.The procedure was completed without complications.Patient¿s right knee was revised to treat pain, instability, loss of function, and swelling secondary to suspected tibial tray loosening.Upon entering the joint, a large effusion was evacuated.The surgeon identified and excised extensive periarticular hypertrophic synovitis consistent with polyethylene wear.Upon inspection, the surgeon identified wear and a cold-flow deformation on the insert, with notable backside wear.The tibial tray was loosened and debonded at the cement to implant interface and revised.The surgeon notes the tibial tray had moved into varus due to an osteolytic lesion along the medial tibial plateau that the surgeon attributed to the poly debris generated by the wear from the insert.The femoral component was well fixed but revised to accommodate the revision knee devices.The patella was well-fixed with no signs of wear and retained.The patient was revised with an unknown revision knee system.The procedure was completed without complications.Doi: (b)(6) 2016, dor: (b)(6) 2021, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: product code 150610008, work order 8298203 was manufactured on 13-may-2016.16 parts were manufactured per specification and all raw materials met specification.Scrap: 4 parts from this lot were scrapped.1 part was scrapped for reason code a021 (blast scrap) at machine component step.All parts were inspected as per tm-101254 rev 2 (attune tray blast inspection test method) with the 1 part failing being scrapped.3 parts were scrapped for reason code a739 (datum d flatness) at texture blast ¿ 60 grit step.All parts were inspected on cmm as per 103067905 rev 4 (test method attune rp trays cmm inspection trays value stream) with the 3 parts failing being scrapped.The remaining 16 parts passed the cmm inspection.Reprocessing: there was no material reprocessing reports (mrr) associated with this lot.Non-conformance: there were no non-conformances associated with this lot.

Brand Name
ATTUNE RP TIB BASE SZ 8 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key12370822
Report Number1818910-2021-18739
Device Sequence Number4167102
Product Code NJL
UDI-Device Identifier10603295042624
UDI-Public10603295042624
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1506-10-008
Device Catalogue Number150610008
Device Lot Number8298203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL ANAT PAT 38MM; ATTUNE PS FEM RT SZ 8 CEM; ATTUNE PS RP INSRT SZ8 5MM; ATTUNE RP TIB BASE SZ 8 CEM; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G; ATTUNE MEDIAL ANAT PAT 38 MM; ATTUNE PS FEM RT SZ 8 CEM; ATTUNE PS RP INSRT SZ8 5 MM; ATTUNE RP TIB BASE SZ 8 CEM; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR